MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541757
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: rupture.Concomitant medical products: 125cc mentor siltex round moderate profile memory gel breast implant, catalog: 3541257, lot: unknown, serial number: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient who underwent primary breast augmentation surgery with a 175cc mentor memorygel breast implant experienced right sided silent rupture post procedure.As a result, patient had undergone removal and replacement with a 295cc mentor memorygel breast implant (left) and a 325cc mentor memorygel breast implant (right) on (b)(6) 2019.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on 11/8/2019.Device evaluation summary: according with the information reported the patient experienced a rupture in the breast implant.During evaluation of the device it was observed a paralell lines of shell wear in anterior view, additionally a tear within the shell wear was noted, measuring approximately 1.0 cm.No other anomalies were observed.A fold or wrinkle rupture is a known inherent risk associated with the use of gel-filled mammary prostheses, and may be the result of one or more of the following contributing factors: continuous and sustained stresses to the device - such as too small a breast pocket and folding or wrinkling of the shell in the breast pocket.As stated in the product insert data sheet, creating wrinkles or folds should be avoided during implantation or other procedures as it can result in rupture in a later time.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10/29/2019, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9202649
Report Number1645337-2019-21941
Device Sequence Number2950996
Product Code FTR
UDI-Device Identifier00081317000624
UDI-Public00081317000624
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2007
Device Catalogue Number3541757
Device Lot Number253134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/29/2019
11/08/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date10/30/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR